MAUDE Adverse Event Report: RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR

RICHARD WOLF GMBH SHARK; INTERNAL SHEATH RESECTOSCOPE 22FR
Model Number 8675322
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A medical facility has informed richard wolf gmbh of an issue regarding an internal sheath resectoscope 22fr, part id: 8675322, lot # 1537977.According to the received information, during a laser resection the resectoscope ceramic tip detached inside the patient.Also, noticed the ceramic tip detaching from the inner shirt of the gown.All parts were recovered and the scheduled procedure was successfully completed.However, the operation time was extended by 40 minutes while the doctor try and removed the tip.There is no report of injury to the patient or other personnel.
 
Additional Manufacturer Narrative
New information: b4, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, investigation conclusions), and h10.During the inspection, it was found that the insulating insert has a broken edge caused by mechanical overload.The ceramic sleeve is broken off at the complete transition to the pipe.The internal sheath resectoscope 22fr, part id: 8675322, originates from batch# 1537977, and was posted to new goods stock on 08/mar/2023 with a quantity of (b)(4) units.The user was supplied with (b)(4) units from this batch on 15/mar/2023.Currently, there were no further complaints from the affected batch# 1537977.Due to the damage pattern, it must be assumed that the insulating insert was significantly damaged, most likely during reprocessing or transportation.Mechanical pre-damage in conjunction with the formation of tiny stress cracks within the ceramic can lead to breakage of the ceramic and thus to a possible loss of parts even if the product is subjected to low mechanical stress during use.In our experience, breakage of the insulating tip is not to be expected under normal application conditions and when used as intended, as only low forces are exerted in endoscopic applications.Experience has shown that such breakages are primarily due to mechanical damage/pre-damage and may be caused by a point load, possibly impact, shock, dropping or similar.Such impacts can occur, for example, during the preparation of instruments for operations, during transport to and from the operating theatre, during the cleaning of instruments, during sterilization, etc.In practice, the service life of medical devices depends heavily on the individual conditions and frequency of use, the different reprocessing methods and, above all, on proper and careful handling of the product.In order to detect damage of the type described above caused by daily use of the product at an early stage, we recommend in our instructions for use ga-d366 that the instruments be checked for damage, completeness and loose or missing parts before and after each use.In general, the user is advised in chapter 8 of the corresponding instructions for use ga-d366 / en / 2018-03 v5.0 / pk18-9297 that a visual and functional check must be carried out before and after each use.Among other things, the user is advised to check the ceramic insulation at the distal end of the resectoscope shaft for damage before each use.Improper handling, e.G.Dropping, knocks, blows or similar mechanical stresses can lead to hairline cracks and/or ceramic flaking in the distal area of the resectoscope shaft.Products that are damaged, incomplete or have loose parts must not be used.Possible damage of the type mentioned above can be easily recognized by the hospital staff if these instructions are followed.If an insulating insert breaks during the operation, this does not automatically result in direct danger to the patient.Such a component can be retrieved cystoscopically using suitable grasping forceps (not surgically invasive, but only through the natural body opening).The component to be retrieved is held at the tip of the shaft with the grasping forceps and removed from the urethra together with the shaft.This may be associated with additional, reversible trauma to the mucosa.In our risk analysis d3 rev.04, manufacturing-related, handling-related and design-related hazards were considered with regard to functional impairment as well as risks due to an unusable product with the corresponding extent of damage and the assumed probability of occurrence and assessed with an acceptable risk.Taking all findings into account, no systematic faults can be derived either from a functional, design or manufacturing point of view.Accordingly, no product-related measures are considered.The defects identified indicate user error.A trend or a significant increase cannot be identified.

Brand Name
SHARK
Common Device Name
INTERNAL SHEATH RESECTOSCOPE 22FR
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
Manufacturer Contact
heiko seider-biedermann
pforzheimer strasse 32
knittlingen, germany 75438
GM   75438
MDR Report Key18869384
Report Number9611102-2024-00011
Device Sequence Number7879188
Product Code FJL
UDI-Device Identifier04055207019641
UDI-Public04055207019641
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K062720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number8675322
Device Catalogue Number8675322
Device Lot Number1537977
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer04/05/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date04/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown